MAUDE Adverse Event Report: NALU MEDICAL, INC NALU NEUROSTIMULATION SYSTEM; PERIPHERAL NERVE STIMULATOR

NALU MEDICAL, INC NALU NEUROSTIMULATION SYSTEM; PERIPHERAL NERVE STIMULATOR
Model Number 71001
Medical Device Problem Code Device Unsafe to Use in Environment (2918)
Health Effect - Clinical Code Inadequate Pain Relief (2388)
Date of Event 11/13/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of patient records found no indication of any failure or malfunction of the implanted components although the patient did consistently report minimal pain relief.There are no known images there was no request to remove the nalu system until the patient required an mri scan and per the physician, the mri need is the primary reason for explant.The firm was not notified of the scheduled explant date and thus was not present for the procedure.The device was not returned to nalu for inspection after removal.Cause of the lack of efficacy is unable to be determined with the information available.
 
Event or Problem Description
The patient was implanted with a nalu peripheral nerve stimulator system on (b)(6)2019 to treat foot pain.The nalu system was implanted and in use for more than 5 years when the firm was notified that the patient was requesting an explant.Per the physician, the patient needs an mri and the system that was implanted is not mri conditional.On (b)(6)2025 a representative from nalu was able to make contact with the patient and discovered that the explant had taken place in (b)(6) 2024 and was done due to inadequate pain relief.Follow-up with the physician found that the date of explant was (b)(6)2024 and the physician's office noted that the primary reason for explant was the need for mri.The physician noted that, secondary to mri needs, the patient was not able to achieve greater than 50% pain relief from the system during the time it had been implanted.

Brand Name
NALU NEUROSTIMULATION SYSTEM
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008
Manufacturer (Section G)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008 7241
Manufacturer Contact
rebecca hess
2320 faraday ave
suite 100
carlsbad, CA 92008-7241
7604482360
MDR Report Key21673435
Report Number3015425075-2025-00110
Device Sequence Number8119724
Product Code GZF
UDI-Device Identifier00812537030937
UDI-Public(01)00812537030937(11)190125(17)200125
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K183579
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date01/25/2020
Device Model Number71001
Device Catalogue Number71001
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2025
Initial Report FDA Received Date03/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/25/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown